MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 101-9812
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device analysis performed on the returned superion indirect decompression spacer revealed a damaged pivot pin and a detached cam lobe as well as abrasions/scratches on the body of implant and cam lobe.This damage suggests that the user exerted excessive force while attempting to deploy the implant against resistance or a rigid obstruction such as a spinous process or bone and/or manipulation of the position of the device by gear shifting of the inserter.Additionally, a labeling review was completed and reveal no anomalies.The instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.Should any resistance be encountered during deployment of the superion implant, it may be suggestive of interference between the implant and bony anatomy such as lamina, hypertrophic spinous process, and/or suboptimal implant positioning.It further warns against attempts to manipulate the position of the device with gross cranial/caudal/lateral articulation of the inserter, as the mechanical leverage provided by the length of the inserter may be sufficient to damage the device or surrounding anatomy; and application of excessive stress on instrumentation should be avoided.Furthermore, it states that if resistance to deployment is encountered, or if the device position is suboptimal, the implant should be completely closed before repositioning and redeploying.
 
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.
 
Additional Manufacturer Narrative
Correction to the initial mdr in block b5.A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.
 
Event or Problem Description
Device analysis performed on the returned superion indirect decompression spacer revealed a damaged pivot pin and a detached cam lobe as well as abrasions/scratches on the body of implant and cam lobe.This damage suggests that the user exerted excessive force while attempting to deploy the implant against resistance or a rigid obstruction such as a spinous process.Additionally, a labeling review was completed and revealed no anomalies.The instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, it states that if resistance to deployment is encountered, and repositioning of the implant is required, rotate the driver counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.

Brand Name
SUPERION INDIRECT DECOMPRESSION SYSTEM
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23433310
Report Number3006630150-2025-09848
Device Sequence Number18299056
Product Code NQO
UDI-Device Identifier00884662000543
UDI-Public(01)00884662000543(17)290211(10)40157506
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101-9812
Device Catalogue Number101-9812
Device Lot Number40157506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2485-2025
Patient Sequence Number1
Patient Age85 YR
Patient SexMale